Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Correct consumption of sucralose and can it cause tachycardia ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11732 Questions
Hi. I have heard that consuming sucralose (artificial sweetners) can cause tachycardia in the long run. Also, there is a general opinion that one can consume a XXXXXXX of 6 tabs of sucralose every day. Is this correct?
Posted Sat, 28 Apr 2012 in Diabetes
Answered by Dr. Rakhi Tayal 3 hours later

Thanks for writing to us.

Sucralose is best defined as a zero-calorie sugar substitute, which is mostly used as an artificial sweetener. Its use is associated with side effects like gastrointestinal problems, such as bloating, nausea and diarrhea, breathing difficulties, wheezing, skin allergy, increased cravings for sweets, etc.
Other systemic problems associated with its consumptions include runny nose, cough, increased palpitations of the heart, pain in the chest muscle and itchy eyes, anxiety, and mood swings. Rarely too much consumption also causes numbness or tingling sensation in the lips, tongue, mouth, hands and fingers.

You can safely consume 5-7 tablets per day, if there are no side effects manifested in your case.
It is better to take your tea etc without sugar rather than adding sucralose to them.

I hope my answer and recommendations are adequate and helpful.

I will be available for your further follow up queries if any.


Above answer was peer-reviewed by
Follow-up: Correct consumption of sucralose and can it cause tachycardia ? 21 hours later
thanks Doctor for the reply. The brief case history that I provided was for my father. He is 79 yrs old and has been adding Sugar Free tabs to his tea and other food items. Although his intake has been within 5-7 tabs per day, he has been recently diagnosed with tachycardia. Would it therefore be better for him to avoid using Sugar Free tabs?
Answered by Dr. Rakhi Tayal 20 minutes later
Thanks for writing again.

Tachycardia and palpitation might be due to the sugar free tablets he is taking.

It is best to avoid these and see if he improves.

Wishing you an early recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor